Migraines and contraceptives don’t seem to get along. As to how exactly they aggravate each other, experts are still unsure. The findings of a recent study led by Dr. Shivang Joshi of Birmingham and Women’s Faulkner Hospital indicate that women suffering from migraine with aura and using newer contraceptives increase their risks of developing blood clots.
The study involved 145,304 female participants who are all using contraceptives – 2,691 of which are suffering from migraine with aura while 4, 437 have migraine without aura. Results of the research showed that 7.5 percent of migraine with aura patients who use newer contraceptives developed vein problems while only 6.3 percent of migraine without aura patients encountered the same condition.
Though the researchers weren’t able to tell whether the women developed blood clots before or after taking contraceptives, they’re certain about one thing – migraine and contraceptives will never make a good combination for your health. Additionally, Dr. Joshi suggests that before using contraceptives, women who have migraine with aura should consult with their doctor first in order to know what could be the risks involved in using such methods.